# SDR CDM2003F00000

- Difficulty date: November 9, 2003
- Submitted: December 1, 2003
- Operation: Air carrier
- Aircraft: N27666
- Make and model: Piper PA-31-350
- Aircraft serial: 317852097
- Engine: Lyc TIO540*
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Seal
- Part number: 1213HBG310A
- Part serial: OJ01515
- Condition: Leaking
- Location: Hyd Pump Shaft
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED NO LT GEAR DOWN LIGHT, AND GEAR SELECTOR HANDLE WOULD NOT RETURN TO NEUTRAL BY PILOT AND AIRCRAFT WAS ROCKED.  GEAR DOWN LIGHT CAME ON AND AIRCRAFT LANDED.  WHEN CHECKING FOR CAUSE HYD FLUID WAS FOUND COMING FROM LT ENGINE HYD PUMP DRAIN.  AIRCRAFT RETRACTION TEST WITH HYD TEST UNIT WAS NORMAL.  REPLACED LT ENGINE HYD PUMP, RAN ENGINE AND PRESSURE CHECKED SYSTEM BY OPERATING GEAR SELECTOR HANDLE TO DOWN POSITION, INDICATING GEAR HYD SYSTEM PRESSURE, OK.  A FLIGHT TEST WAS DONE AND GEAR OPERATION WAS NORMAL.  PROBABLE CAUSE WAS AIR GETTING INTO SYSTEM FROM LEAKING HYD PUMP AT SHAFT SEAL.
